Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On groups of finite weight


Author: P. Kutzko
Journal: Proc. Amer. Math. Soc. 55 (1976), 279-280
DOI: https://doi.org/10.1090/S0002-9939-1976-0399272-8
MathSciNet review: 0399272
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A subset $ S$ of a group $ G$ is said to normally generate $ G$ if the smallest normal subgroup of $ G$ which contains $ S$ is $ G$ itself. If $ \alpha $ is minimal with the property that there exist a set of cardinality $ \alpha $ which normally generates $ G$ then $ G$ is said to have weight $ \alpha $. It is shown that if $ G$ is a group of finite weight and if the lattice of those normal subgroups of $ G$ which are contained in the commutator subgroup $ G'$ of $ G$ satisfies the minimum condition then the weight of $ G$ is equal to the weight of $ G/G'$.


References [Enhancements On Off] (What's this?)

  • [1] F. González-Acuña, Homomorphs of knot groups (to appear).
  • [2] M. A. Kervaire, On higher dimensional knots, Differential and Combinatorial Topology (A Sympos. in Honor of Marston Morse), Princeton Univ. Press, Princeton, N.J., 1965, pp. 105-109. MR 31 #2732. MR 0178475 (31:2732)
  • [3] L. Neuwirth, Knot groups, Ann. of Math. Studies, no. 56, Princeton Univ. Press, Princeton, N.J., 1965. MR 31 #734. MR 0176462 (31:734)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0399272-8
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society